On fractional differentiation and integration on spaces of homogeneous type

  • A. Eduardo Gatto

    DePaul University, Chicago, USA
  • Carlos Segovia

    Universidad de Buenos Aires, Argentina
  • Stephen Vági

    DePaul University, Chicago, USA


In this paper we define derivatives of fractional order on spaces of homogeneous type by generalizing a classical formula for the fractional powers of the Laplacean [S1], [S2], [SZ] and introducing suitable quasidistances related to an approximation of the identity. We define integration of fractional order as in [GV] but using quasidistances related to the approximation of the identity mentioned before.
We show that these operators act on Lipschitz spaces as in the classical cases. We prove that the composition TαT_\alpha of a fractional integral IαI_\alpha and a fractional derivative DαD_\alpha of the same order and its transpose (a fractional derivative composed with a fractional integral of the same order) are Calderón-Zygmund operators. We also prove that for small order α\alphaa, TαT_\alpha is an invertible operator in L2L^2. In order to prove that TαT_\alpha is invertible we obtain Nahmod type representations for IαI_\alpha and DαD_\alpha and then we follow the method of her thesis [N1], [N2].

Cite this article

A. Eduardo Gatto, Carlos Segovia, Stephen Vági, On fractional differentiation and integration on spaces of homogeneous type. Rev. Mat. Iberoam. 12 (1996), no. 1, pp. 111–145

DOI 10.4171/RMI/196